×

zbMATH — the first resource for mathematics

Linearization and Krein-like functionals of hypergeometric orthogonal polynomials. (English) Zbl 1410.33027
This work deals with the computation of the generalized Krein-like \(r\)-integral functionals of hypergeometric orthogonal polynomials defined by \[ \mathcal{J}_{\{m_{r}\}} \left(s, \beta \right) = \int_{\Delta} \left(\omega(x)\right)^{\beta} x^{s} p_{m_{1}}(x)\cdots p_{m_{r}}(x)\, dx \tag{1}\] where \(s\) and \(\beta\) are real parameters and \(\omega(x)\) is the weight function on the real interval \(\Delta\) with respect to which the polynomials \(\{p_{m}(x) \}\) are orthogonal, that is, \[ \int_{\Delta} \omega(x) p_{n}(x)p_{m}(x)\, dx =d_{n}^2\, \delta_{n,m}. \] The authors explain how to compute the integrals (1) by means of a Lauricella-based approach and apply it to the three families of orthogonal polynomials: Hermite, Laguerre and Jacobi. The results obtained are then used in the development of power, Krein-like, exponential and logarithmic moments of the Rakhmanov probability density regarding each one the three families.
On the subject of the particular Krein-like \(2\)-functionals \[ \mathcal{J}_{m,n} \left(s, \beta \right) = \int_{\Delta} \left(\omega(x)\right)^{\beta} x^{s} p_{m}(x)p_{n}(x)\, dx \tag{2} \] with \(\Delta=[a,b]\), two different methods are exploited for the three classical orthogonal polynomial sequences (OPS). On one hand, the authors compute (2) taking into account the second order differential equation fulfilled by each family and on the other hand they provide expressions established through characteristics of each classical OPS, namely the explicit expansion of \(p_{n}(x)\) and the linearization formula for the product of two polynomials.
MSC:
33C45 Orthogonal polynomials and functions of hypergeometric type (Jacobi, Laguerre, Hermite, Askey scheme, etc.)
42C05 Orthogonal functions and polynomials, general theory of nontrigonometric harmonic analysis
Software:
DLMF; OPQ
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ferrers, N. M., An Elementary Treatise on Spherical Harmonics and Subjects Connected Them, (1877), Macmillan: Macmillan, London · JFM 09.0371.01
[2] Adams, J. C., On the expression of the product of any two Legendre’s coefficients by means of a series of Legendre’s coefficients, Proc. R. Soc. London, 27, 63-71, (1878) · JFM 10.0337.01
[3] Bailey, W. N., On the product of two Legendre polynomials, Math. Proc. Cambridge Philos. Soc., 29, 173-177, (1933) · JFM 59.0365.01
[4] Dougall, J., A theorem of Sonine in Bessel functions, with two extensions to spherical harmonics, Proc. Edinburgh Math. Soc., 37, 33-47, (1919)
[5] Erdélyi, A., On some expansions in Laguerre polynomials, J. London Math. Soc., s1-13, 154, (1938) · JFM 64.0355.02
[6] Askey, R. A.; Gasper, G., Linearization of the product of Jacobi polynomials III, Can. J. Math., 23, 332-338, (1971) · Zbl 0212.40904
[7] Rahman, M., A non-negative representation of the linearization coefficients of the product of Jacobi polynomials, Can. J. Math., 33, 915-928, (1981) · Zbl 0423.33003
[8] Niukkanen, A. W., Clebsch-Gordan-type linearisation relations for the products of Laguerre polynomials and hydrogen-like functions, J. Phys. A: Math. Gen., 18, 1399-1417, (1985) · Zbl 0582.33008
[9] Srivastava, H. M., A unified theory of polynomial expansions and their applications involving Clebsch-Gordan linearization relations and Neumann series, Astrophys. Space Sci., 150, 251-266, (1988) · Zbl 0644.33006
[10] Sánchez-Ruiz, J.; Dehesa, J. S., Expansions in series of orthogonal hypergeometric polynomials, J. Comput. Appl. Math., 89, 155, (1997) · Zbl 0944.33011
[11] Artés, P. L.; Dehesa, J. S.; Martínez-Finkelshtein, A.; Sánchez-Ruiz, J., Linearization and connection coefficients for hypergeometric-type polynomials, J. Comput. Appl. Math., 99, 15-26, (1998) · Zbl 0927.33005
[12] Sánchez-Ruiz, J.; Martí-nez-Finkelshtein, A.; Dehesa, J. S., General linearization formulae for products of continuous hypergeometric-type polynomials, J. Phys. A: Gen. Phys., 32, 7345, (1999) · Zbl 0945.33006
[13] Hounkonnou, M. N.; Belmehdi, S.; Ronveaux, A., Linearization of arbitrary products of classical orthogonal polynomials, Appl. Math., 27, 187-196, (2000) · Zbl 0997.33002
[14] Leo, P. A.; Ong, S. H.; Srivastava, H. M., Some integrals of the products of Laguerre polynomials, Int. J. Comput. Math., 78, 303-321, (2001) · Zbl 1018.33009
[15] Sánchez-Ruiz, J., Linearization and connection formulae involving squares of Gegenbauer polynomials, Appl. Math. Lett., 14, 261-267, (2001) · Zbl 0978.33003
[16] Sánchez-Ruiz, J.; Dehesa, J. S., Some connection and linearization problems for the polynomials in and beyond the Askey scheme, J. Comput. Appl. Math., 133, 579-591, (2001) · Zbl 0986.33005
[17] Srivastava, H. M.; Mavromatis, H. A.; Alassar, R. S., Remarks on some associated Laguerre integral results, Appl. Math. Lett., 16, 1131-1136, (2003) · Zbl 1058.33012
[18] Srivastava, H. M.; Niukkanen, A. W., Some Clebsch-Gordan type linearization relations and associated families of Dirichlet integrals, Math. Comput. Modell., 37, 245-250, (2003) · Zbl 1076.33008
[19] Park, S. B.; Kim, J. H., Integral evaluation of the linearization coefficients of the product of two Legendre polynomials, J. Appl. Math. Computing, 20, 623-635, (2006)
[20] Sánchez-Moreno, P.; Dehesa, J. S.; Zarzo, A.; Guerrero, A., Rényi entropies, L_q norms and linearization of powers of hypergeometric orthogonal polynomials by means of multivariate special functions, Appl. Math. Comput., 223, 25-33, (2013) · Zbl 1329.33013
[21] Koepf, W., Hypergeometric Summation, (1998), Braunschweig/Wiesbaden: Braunschweig/Wiesbaden, Vieweg
[22] Koepf, W.; Schmersau, D., Representations of orthogonal polynomials, J. Comput. Appl. Math., 90, 57-94, (1998) · Zbl 0907.65017
[23] Area, I.; Godoy, E.; Ronveaux, A.; Zarzo, A., Solving connection and linearization problems within the Askey scheme and its q-analogue via inversion formulas, J. Comput. Appl. Math., 33, 151, (2001) · Zbl 0988.33008
[24] Koepf, W.; Schmersau, D., Recurrence equations and their classical orthogonal polynomials solutions, Appl. Math. Comput., 128, 303-327, (2002) · Zbl 1031.33007
[25] Chen, K. Y.; Chyan, C. J.; Srivastava, H. M., Certain classes of polynomial expansions and multiplication formulas, Math. Comput. Modell., 37, 135-154, (2003) · Zbl 1077.33011
[26] Gautschi, W., Orthogonal Polynomials. Computation and Approximation, (2004), Oxford University Press: Oxford University Press, Oxford · Zbl 1130.42300
[27] Buyarov, V.; Dehesa, J. S.; Martinez-Finkelshtein, A.; Sánchez-Lara, J., Computation of the entropy of orthogonal polynomials on an interval, SIAM J. Sci. Comput., 26, 488-509, (2004) · Zbl 1082.33004
[28] Gil, A.; Segura, J.; Temme, N., Numerical Methods for Special Functions, (2007), SIAM: SIAM, Philadelphia
[29] Chaggara, H., Operational rules and a generalized Hermite polynomials, J. Math. Anal. Appl., 332, 11, (2007) · Zbl 1115.33006
[30] Chaggara, H.; Koepf, W., On linearization coefficients of Jacobi polynomials, Appl. Math. Lett., 23, 609, (2010) · Zbl 1189.33013
[31] Foupouagnigni, M.; Koepf, W.; Tcheutia, D. D., Connection and linearization coefficients of the Askey-Wilson polynomials, J. Symbolic Comput., 53, 96-118, (2013) · Zbl 1273.33003
[32] Tcheutia, D. D., On connection, linearization and duplication coefficients of classical orthogonal polynomials, (2014), University of Kassel
[33] Evnin, O.; Jai-akson, P., Detailed ultraviolet asymptotics for AdS scalar field perturbations, J. High Energy Phys., 2016, 4, 054 · Zbl 1388.83232
[34] Savin, E.; Faverjon, B., Computation of higher-order moments of generalized polynomial chaos expansion, Int. J. Numer. Methods Eng., 111, 1192, (2017)
[35] Gautschi, W., A Software Repository for Orthogonal Polynomials, (2018), SIAM: SIAM, Philadelphia · Zbl 1398.33001
[36] Askey, R., Orthogonal polynomials and special functions, (1975), Society for Industrial and Applied Mathematics (SIAM): Society for Industrial and Applied Mathematics (SIAM), Philadelphia · Zbl 0298.26010
[37] Andrews, G. E.; Askey, R.; Roy, R., Special Functions, (1999), Cambridge University Press: Cambridge University Press, Cambridge
[38] Ismail, M. E. H., Classical and Quantum Orthogonal Polynomials in One Variable, (2005), Cambridge University Press: Cambridge University Press, Cambridge · Zbl 1082.42016
[39] Koekoek, R.; Lesky, P. A.; Swarttouw, R. F., Hypergeometric Orthogonal Polynomials and Their q-Analogues, (2010), Springer: Springer, Heidelberg · Zbl 1200.33012
[40] Edmonds, A. R., Angular Momentum in Quantum Mechanics, (1957), Princeton University Press: Princeton University Press, Princeton, New Jersey · Zbl 0079.42204
[41] Alvarez-Nodarse, R.; Yáñez, R. J.; Dehesa, J. S., Modified Clebsch-Gordan type expansions for products of discrete hypergeometric polynomials, J. Comput. Appl. Math., 89, 171-197, (1998) · Zbl 0909.33006
[42] Akhiezer, M. I.; Krein, M. G., Some Questions in the Theory of Moments, (1962), American Mathematical Society: American Mathematical Society, Providence · Zbl 0117.32702
[43] Krein, M. G.; Nudel’man, A. A., The Markov Moments Problem and Extremal Problems, (1977), American Mathematical Society: American Mathematical Society, Providence · Zbl 0361.42014
[44] Krein, M. G., The ideas of P. L. Chebyshev and A. A. Markov in the theory of limiting values of integrals and their further development, Uspehi Mat. Nauk., 6, 4, 3-120, (1951), 10.1090/trans2/012/01; Krein, M. G., The ideas of P. L. Chebyshev and A. A. Markov in the theory of limiting values of integrals and their further development, Uspehi Mat. Nauk., 6, 4, 3-120, (1951), 10.1090/trans2/012/01;
[45] Anshelevich, M., Linearization coefficients for orthogonal polynomials using stochastic processes, Ann. Probab., 33, 114-136, (2005) · Zbl 1092.05076
[46] Even, S.; Gillis, J., Derangements and Laguerre polynomials, Math. Proc. Cambridge Philos. Soc., 79, 135-143, (1976) · Zbl 0325.05006
[47] Azor, R.; Gillis, J.; Victor, J. D., Combinatorial applications of Hermite polynomials, SIAM J. Math. Anal., 13, 879-890, (1982) · Zbl 0516.33008
[48] de Sainte-Catherine, M.; Viennot, G., Combinatorial interpretation of integrals of products of Hermite, Laguerre and Tchebycheff polynomials, Lect. Notes Math., 1171, 120-128, (1985) · Zbl 0587.05003
[49] Ismail, M. E. H.; Kasraoui, A.; Zeng, J., Separation of variables and combinatorics of linearization coefficients of orthogonal polynomials, J. Comb. Theory, Ser. A, 120, 561-599, (2013) · Zbl 1259.05022
[50] Larsson-Cohn, L., L_p-norms of Hermite polynomials and an extremal problem on Wiener chaos, Ark. Mat., 40, 133-144, (2002) · Zbl 1021.60043
[51] Sánchez-Moreno, P.; Dehesa, J. S.; Manzano, D.; Yáñez, R. J., Spreading lengths of Hermite polynomials, J. Comput. Appl. Math., 233, 2136-2148, (2010) · Zbl 1188.33017
[52] Sánchez-Moreno, P.; Manzano, D.; Dehesa, J. S., Direct spreading measures of Laguerre polynomials, J. Comput. Appl. Math., 235, 1129-1140, (2011) · Zbl 1223.33017
[53] Puertas-Centeno, D.; Toranzo, I. V.; Dehesa, J. S., Heisenberg and entropic uncertainty measures for large-dimensional harmonic systems, Entropy, 19, 164-183, (2017) · Zbl 1373.81430
[54] Puertas-Centeno, D.; Temme, N. M.; Toranzo, I. V.; Dehesa, J. S., Entropic uncertainty measures for large dimensional hydrogenic systems, J. Math. Phys., 58, 103302, (2017) · Zbl 1373.81430
[55] Avery, J.; Herschbach, D. R., Hyperspherical Sturmian basis functions, Int. J. Quantum Chem., 41, 5, 673-686, (1992)
[56] Aquilanti, V.; Cavalli, S.; Coletti, C.; Di Domenico, D.; Grossi, G., Hyperspherical harmonics as Sturmian orbitals in momentum space: A systematic approach to the few-body Coulomb problem, Int. Rev. Phys. Chem., 20, 4, 673-709, (2001)
[57] Avery, J.; Avery, J., Generalized Sturmian solutions for many-particle Schrödinger equations, J. Phys. Chem. A, 108, 8848, (2004)
[58] Mitnik, D. M.; Colavecchia, F. D.; Gasaneo, G.; Randazzo, J. M., Computational methods for generalized Sturmian basis, Comput. Phys. Commun., 182, 1145, (2011) · Zbl 1214.81081
[59] Avery, J. S.; Avery, J. E., Coulomb Sturmians as a basis for molecular calculations, Mol. Phys., 110, 1593, (2012)
[60] Coletti, C.; Calderini, D.; Aquilanti, V., d-dimensional Kepler-Coulomb Sturmians and hyperspherical harmonics as complete orthonormal atomic and molecular orbitals, Adv. Quantum Chem., 67, 73-127, (2013)
[61] McCoy, A. E.; Caprio, M. A., Algebraic evaluation of matrix elements in the Laguerre function basis, J. Math. Phys., 57, 021708, (2016) · Zbl 1336.81033
[62] Barret, R. C.; Jackson, D. F., Nuclear Sizes and Structure, (1979), Clarendon Press: Clarendon Press, Oxford
[63] Hasse, R. W.; Myers, W. D., Geometrical Relationships of Macroscopic Nuclear Physics, (1988), Springer-Verlag: Springer-Verlag, Berlin
[64] Parr, F. G.; Yang, W., Density Functional Theory of Atoms and Molecules, (1989), Oxford University Press: Oxford University Press, New York
[65] Ghosh, A.; Chaudhuri, P., Generalized position and momentum Tsallis entropies, Int. J. Theor. Phys., 39, 2423-2438, (2000) · Zbl 0985.81024
[66] Lauricella, G., Sulle funzioni ipergeometriche a piu variabli, Rend. Circ. Mat. Palermo, 7, 111, (1893) · JFM 25.0756.01
[67] Appell, P.; Kampé de Fériet, J., Fonctions Hypergeometriques et Hyperspheriques; Polynomes d’Hermite, (1926), Gauthier-Villars: Gauthier-Villars, Paris · JFM 52.0361.13
[68] Srivastava, H. M.; Karlsson, P. W., Multiple Gaussian Hypergeometric Series, (1985), John Wiley and Sons: John Wiley and Sons, New York · Zbl 0552.33001
[69] Nikiforov, A. F.; Uvarov, V. B., Special Functions of Mathematical Physics, (1988), Birkhäuser Verlag: Birkhäuser Verlag, Basel
[70] Roy, R.; Olver, F. W. J.; Askey, R. A.; Wong, R., NIST Handbook of Mathematical Functions, (2010), University Press: University Press, Cambridge · Zbl 1198.00002
[71] Gradshteyn, I. S.; Ryzhik, I. M., Table of Integrals, Series and Products, (2007), Academic Press: Academic Press, USA · Zbl 1208.65001
[72] Rakhmanov, E. A., On the asymptotics of the ratio of orthogonal polynomials, Math. USSR-Sb., 32, 199-213, (1977) · Zbl 0401.30033
[73] Dehesa, J. S.; Martínez-Finkelshtein, A.; Sánchez-Ruiz, J., Quantum information entropies and orthogonal polynomials, J. Comput. Appl. Math., 133, 23-46, (2001) · Zbl 1008.81014
[74] Sánchez-Ruiz, J.; Dehesa, J. S., Entropic integrals of orthogonal hypergeometric polynomials with general supports, J. Comput. Appl. Math., 118, 311-322, (2000) · Zbl 0953.33004
[75] Barret, R. C., Model-independent parameters of the nuclear charge distribution from muonic x-rays, Phys. Lett. B, 33, 388-390, (1970)
[76] Ford, K. W.; Rinker, G. A. Jr., Analysis of muonic-atom x-rays in the lead isoptopes, Phys. Rev. C, 7, 1206-1221, (1973)
[77] Engfer, R.; Schneuwly, H.; Vuilleumier, J. L.; Walter, H. K.; Zehnder, A., Charge-distribution parameters, isotope shifts, isomer shifts and magnetic hyperfine constants from muonic atoms, At. Data Nucl. Data Tables, 14, 509-597, (1974)
[78] Duch, W., Matrix elements of x_k and x_keax in the harmonic oscillator basis, J. Phys. A: Math. Gen., 16, 18, 4233, (1983)
[79] Surzhykov, A.; Koval, P.; Fritzsche, S., Algebraic tools for dealing with the atomic shell model. I. Wavefunctions and integrals for hydrogen-like ions, Comput. Phys. Commun., 165, 139-156, (2005)
[80] Suslov, S. K.; Trey, B., The Hahn polynomials in the nonrelativistic and relativistic Coulomb problems, J. Math. Phys., 49, 012104, (2008) · Zbl 1153.81440
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.